MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD VIO 27IN 0 S/A FSL; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD VIO 27IN 0 S/A FSL; SUTURE, ABSORBABLE, SYNTHETIC
Model Number J587H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint number: (b)(4).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: what is the procedure & event date? device return follow up.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that an animal underwent a unknown procedure on (b)(6) 2021 and suture was used.During the procedure, the suture broke when the vet tightens the knot.The thread breaks without exerting excessive tension.Another like device was used to complete the procedure.There were no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 4/11/2022.H6 component code: g07002 no device problem found.Additional information: d9, h3, h6.H3 investigational summary: thirty-one packets of product code j587h were returned to ethicon inc for analysis with the packaging closed.Upon initial inspection to the samples no external damages were observed on the packets.In order to evaluate the conditions of the returned samples, thirteen packets were opened, and no defects were detected.The swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand to detect any issue related to damaged or breakage suture and no defects were observed during evaluation.Functional test was performed, and the tensile strength result were above the minimum requirements.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.It should be noted that as part of our quality process, each batch is randomly inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
VCL CT BRD VIO 27IN 0 S/A FSL
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-GMBH
robert- koch strass1
norderstedt
GM  
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key13595553
Report Number2210968-2022-01305
Device Sequence Number16633540
Product Code GAM
UDI-Device Identifier10705031041486
UDI-Public10705031041486
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Model NumberJ587H
Device Catalogue NumberJ587H
Device Lot NumberRJMQMD
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2022
Supplement Date Received by Manufacturer03/21/2022
Initial Report FDA Received Date02/24/2022
Supplement Report FDA Received Date04/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown